Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 4, 2019, 9:32 PM CDT for Brewster County, Texas. It took effect at Jun 6, 2019, 12:00 AM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2019, 9:32 PM CDT (02:32 UTC)
- In effect from
- Jun 6, 2019, 12:00 AM CDT
- Expired
- Jun 7, 2019, 1:25 PM CDT
- In force
- 37 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2). The gauge peaked at 12.50 ft at Jun 4, 2019, 5:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:41 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 4, 6:41 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 641 PM CDT Tue Jun 4 2019 .DISCUSSION... Please see the 05/00Z aviation forecast discussion below. && .AVIATION... Look for a line of thunderstorms to impact all area terminals in the 00Z to 06Z time range. MVFR to IFR TSRA with variable wind gusts up in the 35-40 kt range to affect area terminals from west to east. After the line passes through, expect some -SHRA for a couple of hours, with conditions improving after 08-11Z except at KHOB, where MVFR cigs are forecast to persist through the morning hours. Otherwise VFR through 00Z Wednesday with a CU field developing by mid morning over light and variable winds. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 83 65 86 / 70 40 50 20 Carlsbad 62 87 63 91 / 80 50 10 10 Dryden 69 89 70 96 / 80 50 20 0 Fort Stockton 63 85 65 91 / 80 50 20 10 Guadalupe Pass 58 82 62 86 / 80 40 10 10 Hobbs 59 83 60 86 / 80 40 40 20 Marfa 56 83 55 88 / 80 40 10 0 Midland Intl Airport 63 85 65 88 / 80 40 40 10 Odessa 66 85 65 88 / 80 40 40 10 Wink 63 87 63 92 / 80 40 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 70/84/70
Hazardous weather outlook, Jun 4, 2:06 PM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 206 PM CDT Tue Jun 4 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-051915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 206 PM CDT Tue Jun 4 2019 /106 PM MDT Tue Jun 4 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely today and tonight... some of these storms may become strong to severe. The stronger storms will be capable of producing large hail... damaging wind... heavy rainfall... and frequent lightning. Localized flash flooding is possible, especially tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms again Wednesday. A few of these storms will be capable of producing large hail... damaging winds... and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 4, 8:17 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
817 PM CDT Tue Jun 4 2019
NMZ033-034-TXZ045-050200-
Southern Lea County NM-Central Lea County NM-Gaines TX-
817 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA...NORTHWESTERN
ANDREWS AND SOUTHWESTERN GAINES COUNTIES UNTIL 900 PM CDT/800 PM
MDT/...
At 816 PM CDT/716 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Eunice Airport, or near Eunice, moving northeast at
10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hobbs, Eunice, Nadine, Monument, Eunice Airport, Lea County Regional
Airport and Oil Center.
LAT...LON 3258 10298 3252 10305 3252 10306 3251 10306
3240 10320 3252 10336 3272 10320
TIME...MOT...LOC 0116Z 224DEG 10KT 3252 10323
GoudswardSpecial weather statement, Jun 4, 8:28 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 828 PM CDT Tue Jun 4 2019 TXZ075-050230- Pecos TX- 828 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL 930 PM CDT... At 828 PM CDT, Doppler radar was tracking a strong thunderstorm 21 miles west of Fort Stockton, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test Track. This includes Interstate 10 between mile markers 237 and 261. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3073 10331 3091 10334 3102 10287 3071 10283 TIME...MOT...LOC 0128Z 262DEG 15KT 3084 10324 84
Special weather statement, Jun 4, 8:45 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 845 PM CDT Tue Jun 4 2019 TXZ059-067-274-050230- Loving TX-Reeves County Plains TX-Ward TX- 845 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES...NORTHWESTERN WARD AND SOUTH CENTRAL LOVING COUNTIES UNTIL 930 PM CDT... At 845 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Pecos, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Reeves, northwestern Ward and south central Loving Counties. This includes Interstate 20 between mile markers 32 and 36. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3136 10363 3149 10378 3175 10355 3156 10333 TIME...MOT...LOC 0145Z 232DEG 14KT 3148 10364 Goudsward
Special weather statement, Jun 4, 9:07 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
907 PM CDT Tue Jun 4 2019
TXZ282-050245-
Lower Brewster County TX-
907 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREWSTER COUNTY
UNTIL 945 PM CDT...
At 907 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Boquillas Canyon, or 18 miles east of Panther
Junction, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 2952 10305 2958 10277 2955 10277 2952 10281
2949 10280 2945 10283 2941 10283 2940 10281
2937 10284 2936 10284 2935 10286 2936 10288
2933 10288 2932 10301
TIME...MOT...LOC 0207Z 257DEG 29KT 2943 10293
84Special weather statement, Jun 4, 9:21 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 821 PM MDT Tue Jun 4 2019 NMZ028-033-034-050315- Southern Lea County NM-Eddy County Plains NM-Central Lea County NM- 821 PM MDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EDDY AND WEST CENTRAL LEA COUNTIES UNTIL 915 PM MDT... At 821 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Loving, or 19 miles east of Carlsbad, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Halfway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern New Mexico. LAT...LON 3226 10384 3236 10404 3277 10386 3262 10351 TIME...MOT...LOC 0221Z 209DEG 18KT 3238 10390 84
Special weather statement, Jun 4, 9:32 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 932 PM CDT Tue Jun 4 2019 NMZ033-034-TXZ045-050330- Southern Lea County NM-Central Lea County NM-Gaines TX- 932 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA AND WEST CENTRAL GAINES COUNTIES UNTIL 1030 PM CDT/930 PM MDT/... At 931 PM CDT/831 PM MDT/, Doppler radar was tracking a strong thunderstorm near Eunice Airport, or 10 miles west of Eunice, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hobbs, Eunice, Nadine, Monument, Humble City, Eunice Airport, Lea County Regional Airport, Oil Center and Industrial Airpark. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3234 10332 3246 10348 3285 10323 3267 10287 TIME...MOT...LOC 0231Z 220DEG 22KT 3248 10333 84
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:09 PM CDT | Special Weather Statement | MAF | Culberson | 51 min |
| Jun 4, 7:25 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 2 hr |
| Jun 4, 7:30 PM CDT | Special Weather Statement | MAF | 60 min | |
| Jun 4, 8:28 PM CDT | Special Weather Statement | MAF | Pecos | 62 min |
| Jun 4, 8:45 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 4, 8:51 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 39 min |
| Jun 4, 9:07 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 4, 9:32 PM CDT | River Flood Warning | MAF | Presidio | 23 hr |
| Jun 4, 9:32 PM CDT | River Flood Warning | MAF | Brewster | 36 hr |
| Jun 4, 11:46 PM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Jun 5, 12:27 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 5, 2:15 PM CDT | Special Weather Statement | MAF | Culberson | 30 min |
| Jun 5, 2:53 PM CDT | Special Weather Statement | MAF | 52 min | |
| Jun 5, 4:03 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| Jun 5, 4:19 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 56 min |
| Jun 5, 4:23 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Jun 5, 5:01 PM CDT | Special Weather Statement | MAF | 59 min | |
| Jun 5, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 42 min |
| Jun 5, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 39 min |
| Jun 5, 5:19 PM CDT | Special Weather Statement | MAF | Cochran | 41 min |
| Jun 5, 6:05 PM CDT | Special Weather Statement | MAF | Reeves | 40 min |
| Jun 5, 6:07 PM CDT | Special Weather Statement | MAF | Ward | 38 min |
| Jun 5, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| Jun 5, 6:13 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 5, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 56 min |
| Jun 5, 6:38 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 42 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 35 min |
| Jun 4, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 82 min |
| Jun 4, 7:29 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 4, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 40 min |
| Jun 4, 8:17 PM CDT | Special Weather Statement | MAF | Lea | 43 min |
| Jun 4, 9:21 PM CDT | Special Weather Statement | MAF | Lea | 54 min |
| Jun 4, 9:32 PM CDT | Special Weather Statement | MAF | Lea | 58 min |
| Jun 5, 3:33 PM CDT | Special Weather Statement | MAF | Eddy | 42 min |
| Jun 5, 3:38 PM CDT | Special Weather Statement | MAF | Eddy | 52 min |
| Jun 5, 3:58 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 47 min |
| Jun 5, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 53 min |
| Jun 5, 5:42 PM CDT | Special Weather Statement | MAF | Lea | 48 min |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.